Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 24, 2021LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 24, 2021, 1:01 AM CDT for LeFlore County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 1:01 AM CDT (06:01 UTC)
Expired
Apr 24, 2021, 1:45 AM CDT
In force
44 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted.

464 
WWUS84 KTSA 240601
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
101 AM CDT Sat Apr 24 2021
 
OKZ076-240645-
Le Flore OK-
101 AM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LE FLORE COUNTY UNTIL
145 AM CDT...

At 101 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Talimena State Park to 12 miles
west of Octavia. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Heavener...                       Octavia...
Talimena State Park...            Heavener Runestone State Park...
Whitesboro...                     Muse...
Big Cedar...                      Hodgen...
Honobia...                        

LAT...LON 3468 9494 3468 9496 3486 9496 3494 9445
      3451 9446 3451 9494
TIME...MOT...LOC 0601Z 274DEG 26KT 3483 9490 3451 9492 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 23, 9:30 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 23, 9:30 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
930 PM CDT Fri Apr 23 2021

...UPDATE...

.DISCUSSION...
The main concern tonight continues to be severe thunderstorm
potential, primarily across southeast Oklahoma over the next few
hours. Damaging wind remains the primary threat.

The expected line of storms that has been forecast all day by
various models has developed to our west and stretches roughly
along I-35 from the southern sides of Oklahoma City to just south
of the Red River in North Texas. This will move eastward, but
whether it will maintain its strength remains in question. There
exists a notable gradient in instability along the western fringes
of the forecast area, with parts of Choctaw and Pushmataha
counties being an exception. The majority of the CAMs continue to
hang on to some instability in this same area for the next few
hours before the convective line moves through. The most likely
evolution given the above is for the intensity of the northern end
of the line to wane some as it approaches southeast Oklahoma, with
strong to severe storms possible in areas just north of the Red
River. An earlier update decreased the area of severe mention,
isolating it to southeast Oklahoma and also tapering it from north
to south with time.

In addition to the severe weather potential in southeast Oklahoma,
locally heavy rain and associated flash flooding will also be a
concern. The Durant mesonet picked up over 2 inches of rain in a
short amount of time with the current storms now moving into
western Choctaw County. If something similar happens as these
storms move across Choctaw County, rainfall from the larger line
behind it would only worsen the situation. The earlier update also
increased forecast rainfall amounts across southeast Oklahoma
through 06Z.

Farther to the north, isolated to scattered storms will remain
possible into Saturday evening, with a trend toward less lightning
and more showers expected. Changes were made to the weather grids
to depict this expectation.

All other elements look good for now.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
Hazardous weather outlook, Apr 23, 8:23 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
823 PM CDT Fri Apr 23 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
823 PM CDT Fri Apr 23 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...After 10 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma.
	ONSET...After 10 PM.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and scattered thunderstorms are ongoing across
eastern Oklahoma and western Arkansas early this evening. A
severe weather threat will exist late this evening and into early
Saturday morning across southeast Oklahoma. A line of storms is
expected to develop to the west across southern Oklahoma, posing
damaging wind and low, but nonzero tornado threats as it moves
eastward. The severe weather threat will diminish before sunrise
Saturday.

In addition to the severe weather potential, locally heavy rain
from repeated rounds of thunderstorms could lead to a localized
flash flood threat across southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY AND MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A few storms may remain ongoing after sunrise Saturday morning but
should end prior to midday.

A strong upper level storm system and associated cold front will
bring the potential for severe weather Tuesday and Wednesday.
Uncertainties still remain regarding the timing and other details,
making it difficult to pinpoint the location and timing of the
greatest severe threat.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management personnel and first responders should monitor
updated forecasts and outlooks in advance of the storm system
Tuesday and Wednesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 23, 10:09 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1009 PM CDT Fri Apr 23 2021

OKZ049-053-240345-
Choctaw OK-Pushmataha OK-
1009 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 1045 PM CDT...

At 1009 PM CDT, a strong thunderstorm was located near Hugo, moving
northeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Hugo...                           Sawyer...
Rattan...                         Goodland...
Messer...                         Hugo Lake State Park...
Oleta...                          Cloudy...
Corinne...                        Fallon...
Sobol...                          Apple...
Speer...

LAT...LON 3407 9564 3431 9528 3413 9516 3407 9516
      3395 9556
TIME...MOT...LOC 0309Z 239DEG 28KT 3404 9554
Special weather statement, Apr 23, 11:03 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1103 PM CDT Fri Apr 23 2021

OKZ049-071-073-240500-
Pittsburg OK-Pushmataha OK-McIntosh OK-
1103 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUSHMATAHA...SOUTHWESTERN
MCINTOSH AND PITTSBURG COUNTIES UNTIL MIDNIGHT CDT...

At 1103 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Yeager to 4 miles southwest of
Ashland to near Caney. Movement was east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Mcalester...                      Antlers...
Hartshorne...                     Krebs...
Kiowa...                          Savanna...
Crowder...                        Alderson...
Indianola...                      Hanna...
Ashland...                        Raiford...
Haywood...                        Kellond...
Mcalester Regional Airport...     Moyers...
Kosoma...                         Scipio...
Blanco...                         Haileyville...

LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
      3468 9589 3468 9609 3505 9609 3515 9598
      3529 9598 3529 9572 3473 9551 3416 9563
      3416 9578
TIME...MOT...LOC 0403Z 269DEG 36KT 3522 9637 3472 9612 3422 9624
Special weather statement, Apr 23, 11:24 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1124 PM CDT Fri Apr 23 2021

OKZ053-240500-
Choctaw OK-
1124 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHOCTAW COUNTY UNTIL
MIDNIGHT CDT...

At 1124 PM CDT, strong thunderstorms were located along a line
extending from 9 miles south of Lane to 3 miles southeast of Albany.
Movement was east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Boswell...                        Soper...
Unger...

LAT...LON 3388 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3413 9595 3415 9595 3416 9562
      3389 9569 3388 9570 3390 9575 3387 9577
TIME...MOT...LOC 0424Z 255DEG 33KT 3416 9596 3386 9612
Special weather statement, Apr 23, 11:48 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1148 PM CDT Fri Apr 23 2021

OKZ049-053-073-075-240530-
Pittsburg OK-Choctaw OK-Latimer OK-Pushmataha OK-
1148 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA...LATIMER...CHOCTAW
AND CENTRAL PITTSBURG COUNTIES UNTIL 1230 AM CDT...

At 1148 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Indianola to 10 miles northwest
of Stanley to 10 miles south of Boswell. Movement was east at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Mcalester...                      Hugo...
Wilburton...                      Antlers...
Clayton...                        Hartshorne...
Krebs...                          Quinton...
Fort Towson...                    Crowder...
Sawyer...                         Rattan...
Alderson...                       Soper...
Indianola...                      Albion...
Snow...                           Clayton Lake State Park...
Damon...                          Blocker...

LAT...LON 3388 9554 3393 9556 3394 9560 3389 9569
      3389 9575 3387 9577 3389 9587 3451 9570
      3451 9567 3463 9566 3516 9588 3516 9536
      3506 9535 3506 9529 3470 9507 3424 9513
      3424 9515 3394 9517 3396 9523 3387 9529
TIME...MOT...LOC 0448Z 262DEG 37KT 3513 9584 3464 9559 3388 9582
Special weather statement, Apr 24, 12:24 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1224 AM CDT Sat Apr 24 2021

OKZ049-053-076-240600-
Choctaw OK-Pushmataha OK-Le Flore OK-
1224 AM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUSHMATAHA...EASTERN
CHOCTAW AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 100 AM CDT...

At 1224 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Tuskahoma to 6 miles southwest of
Raymond Gary State Park. Movement was east at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fort Towson...                    Albion...
Tuskahoma...                      Raymond Gary State Park...
Nashoba...                        Kiamichi...
Whitesboro...                     Muse...
Cloudy...                         Corinne...
Sobol...                          Swink...
Frogville...                      Huskey...
Honobia...

LAT...LON 3468 9529 3468 9506 3471 9506 3476 9473
      3451 9477 3450 9505 3425 9505 3424 9515
      3394 9516 3396 9523 3389 9526 3391 9527
      3387 9529 3389 9533 3387 9535
TIME...MOT...LOC 0524Z 262DEG 32KT 3467 9525 3391 9533
Special weather statement, Apr 24, 1:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
101 AM CDT Sat Apr 24 2021

OKZ076-240645-
Le Flore OK-
101 AM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LE FLORE COUNTY UNTIL
145 AM CDT...

At 101 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Talimena State Park to 12 miles
west of Octavia. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Heavener...                       Octavia...
Talimena State Park...            Heavener Runestone State Park...
Whitesboro...                     Muse...
Big Cedar...                      Hodgen...
Honobia...

LAT...LON 3468 9494 3468 9496 3486 9496 3494 9445
      3451 9446 3451 9494
TIME...MOT...LOC 0601Z 274DEG 26KT 3483 9490 3451 9492

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:44 PM CDTSpecial Weather StatementTSAChoctaw46 min
Apr 23, 10:09 PM CDTSpecial Weather StatementTSAChoctaw36 min
Apr 23, 11:03 PM CDTSpecial Weather StatementTSAPittsburg57 min
Apr 23, 11:24 PM CDTSpecial Weather StatementTSAChoctaw36 min
Apr 23, 11:48 PM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pittsburg, Pushmataha42 min
Apr 24, 12:24 AM CDTSpecial Weather StatementTSAMcCurtain36 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.